MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-650Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Bowel Perforation (2668)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Event or Problem Description
On (b)(6) 2021, olympus medical systems corp.(omsc) received the literature titled "endoscopic submucosal dissection for colorectal neoplasms in proximity or extending to a diverticulum".In this study, 47 colorectal lesions treated with endoscopic submucosal dissection (esd) between january 2014 and april 2019 were included.The 47 subjects consisted of 27 male and 20 female patients with a mean age of (b)(6).In the literature, it was reported that the following."delayed perforation, delayed bleeding, fever, and abdominal pain occurred in 1, 1, 4, and 5 patients, respectively."two days after the esd, a strong tenderness was observed in the right lower abdomen, and ct revealed free air around the treatment area.The patient was diagnosed as having developed post operative delayed perforation, and emergency surgery was performed.Based on the available information, reported delayed perforation, delayed bleeding, fever, abdominal pain were not reported in a direct relationship with the olympus products.However, omsc assumes that the delayed perforation and the delayed bleeding might be related to the subject device since the subject device was used for the procedure.And, omsc assumes that the delayed perforation might be caused or contributed to a death or serious injury.Omsc assumes that the delayed bleeding, the fever and the abdominal pain were not serious due to the following report: *delayed bleeding was successfully controlled by endoscopic hemostasis.*four patients developed high-grade fever (38°c) and five patients developed transient severe abdominal pain; however, all of these patients improved conservatively with antibiotics.Therefore, omsc assumes that the delayed perforation was an adverse event to submit.Based on the available information, specific information on the subject device and the patient (except for some, for example, age) were not provided.There is no description of the device's malfunction.Omsc will submit one medical device report (mdr) of the subject device for the delayed perforation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
On nov.8, 2021, olympus medical systems corp.(omsc) received the literature titled "endoscopic submucosal dissection for colorectal neoplasms in proximity or extending to a diverticulum".In this study, 47 colorectal lesions treated with endoscopic submucosal dissection (esd) between january 2014 and april 2019 were included.The 47 subjects consisted of 27 male and 20 female patients with a mean age of 72.9 ± 9.8 years.In the literature, it was reported that the following.*delayed perforation, delayed bleeding, fever, and abdominal pain occurred in 1, 1, 4, and 5 patients, respectively.*two days after the esd, a strong tenderness was observed in the right lower abdomen, and ct revealed free air around the treatment area.The patient was diagnosed as having developed post operative delayed perforation, and emergency surgery was performed.Based on the available information, reported delayed perforation, delayed bleeding, fever, abdominal pain were not reported in a direct relationship with the olympus products.However, omsc assumes that the delayed perforation and the delayed bleeding might be related to the subject device since the subject device was used for the procedure.And, omsc assumes that the delayed perforation might be caused or contributed to a death or serious injury.Omsc assumes that the delayed bleeding, the fever and the abdominal pain were not serious due to the following report: *delayed bleeding was successfully controlled by endoscopic hemostasis.*four patients developed high-grade fever (>38°c) and five patients developed transient severe abdominal pain; however, all of these patients improved conservatively with antibiotics.Therefore, omsc assumes that the delayed perforation was an adverse event to submit.Based on the available information, specific information on the subject device and the patient (except for some, for example, age) were not provided.There is no description of the device's malfunction.Omsc will submit one medical device report (mdr) of the subject device for the delayed perforation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12921878
Report Number8010047-2021-15457
Device Sequence Number5143075
Product Code KNS
UDI-Device Identifier04953170265778
UDI-Public04953170265778
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650Q
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown